Wisconsin, 2010

Drought in Wisconsin, April 13 to 30, 2010

April 13 to 30, 2010 · NWS GRB · 3 events in 3 counties and zones

Conditions across parts of north-central Wisconsin were designated severe drought (D2). This was due to the lack of rainfall, combined with above normal temperatures and near-record to record low stream flow levels in that area.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Conditions across parts of north-central Wisconsin were designated severe drought (D2). This was due to the lack of rainfall, combined with above normal temperatures and near-record to record low stream flow levels in that area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 13, 2:56 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 13, 2:56 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
356 AM CDT TUE APR 13 2010

.SHORT TERM...SCATTERED SHOWERS WERE OCCURRING ACROSS CENTRAL AND
EAST CENTRAL WISCONSIN AT 09 UTC AS THE RESULT OF THE COMBINED
EFFORTS OF AN UPPER JET AND LOW LEVEL WARM ADVECTION. FORCING FOR
SHOWERS GRADUALLY SHIFTS SOUTH EARLY TODAY. ANOTHER CHANCE OF
SHOWERS LATE IN THE AFTERNOON IN THE NORTH AS A LOW LEVEL JET
STRENGTHENS ACROSS THAT AREA. UPPER RIDGE AXIS BUILDS ACROSS THE
REGION TONIGHT AND EARLY WEDNESDAY...SO IT SHOULD BE DRY FOR THAT
PERIOD. SURFACE FRONT APPROACHES NORTH CENTRAL WISCONSIN WEDNESDAY
AFTERNOON ALONG WITH A CHANCE OF SHOWERS. HIGHS TODAY SHOULD BE
MOSTLY IN THE 50S DUE TO CLOUD COVER AND EASTERLY FLOW FROM THE
LAKE. MUCH WARMER WEDNESDAY WITH LESS CLOUDS AND WARM ADVECTION.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

MODELS SHOWED THE UPPER RIDGE AXIS OVER THE CENTRAL CONUS SHIFTING
EAST OF WISCONSIN BY 18Z WEDNESDAY. A CLOSED 500MB LOW WAS THEN
SHOWN PASSING NORTH OF WISCONSIN ALONG WITH A SURFACE LOW PRESSURE
SYSTEM. THE SURFACE LOW WILL DRAG A COLD FRONT THROUGH THE STATE
AND BRING A CHANCE OF SHOWERS AND SOME THUNDERSTORMS TO THE AREA
WEDNESDAY NIGHT AND THURSDAY. ANOTHER UPPER RIDGE WAS FORECAST TO
MOVE INTO THE REGION AS THE LOW DEPARTS...AND SURFACE HIGH
PRESSURE EXPANDS ACROSS WISCONSIN. THIS WILL KEEP THE AREA DRY
THROUGH EARLY NEXT WEEK.

TEMPERATURES AHEAD OF THE FRONT SHOULD BE WELL ABOVE NORMALS...BUT
SHOULD ONLY FALL TO AROUND NORMAL AFTER THE FRONT HAS PASSED.
&&

.AVIATION...VFR WEATHER EXPECTED THROUGH WEDNESDAY...THOUGH THERE
WILL BE SCATTERED SHOWERS TODAY. CLOUD BASES ARE GENERALLY IN THE
VFR RANGE EVEN WHERE THERE ARE SHOWERS...THOUGH LOCAL MVFR CIGS
POSSIBLE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/MG
Hazardous weather outlook, Apr 13, 4:56 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
556 AM CDT TUE APR 13 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
556 AM CDT TUE APR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. IT IS TOO
EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-141100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
556 AM CDT TUE APR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. IT IS TOO
EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Vilas

When
April 13, 6:00 AM CST to April 30, 11:59 PM CST
Where
Vilas forecast zone
Reported by
Other Federal Agency
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Drought, Oneida

When
April 13, 6:00 AM CST to April 30, 11:59 PM CST
Where
Oneida forecast zone
Reported by
Other Federal Agency
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Drought, Forest

When
April 13, 6:00 AM CST to April 30, 11:59 PM CST
Where
Forest forecast zone
Reported by
Other Federal Agency
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222224, 222225, 222226.